Close Menu

Skin Eruption and Thrombocytopaenia in a Woman with Glaucoma: A Case Report

Issue: 
Pages: 
102–05

ABSTRACT

Antibiotic and non-antibiotic sulphonamides are often prescribed. Although chemical differences make cross-reactivity rare, reactions may be severe in patients allergic to sulphur. Adverse reactions are common with sulphonamides but low platelets and skin changes are rarely associated with eye-drops for glaucoma. A woman treated with dorzolamide and timolol presented with disseminated eruption. On admission, her physical examination was unremarkable except for the skin changes and severe thrombocytopaenia was detected. Skin biopsy showed hyperkeratosis, acanthosis, perivascular and periadnexal infiltrates with no vasculitis. After discontinuation of eye-drops, the eruption improved but low platelets persisted. Skin changes reappeared with use of dapsone which suggested sulphonamide cross-reactivity.

PDF Attachment: 
e-Published: 01 Oct, 2013
Top of Page